Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Avasculaar Necrosis
    avatar
    An_206390 posted:
    Has anyone been diagnosed with avascular necrosis of the hip due the use of steroids?
    Reply
     
    avatar
    Lupylisa44 responded:
    I have no knowledge of this topic, but I know there are a couple of members that have dealt with it. Hoepfully they will see your post and help you out.

    Lupylisa
     
    avatar
    Patientofmanydiagnosis responded:
    Hello
    I haven't been on here as much as I used to due to a lot of physical health issues I've been dealing with plus frankly I never liked the changes they made to this web site. It's too blinding to be on here for long now. Lisa told me via face book about your post. I just recently got diagnosed with avascular necrosis in my knee area. I been on medrol steroids a lot this year & each time unable to completely wean off. Well July I was put in the hospital due to DVT in left arm because my PICC line got infected & the blood clot. I was complaining of pain also in my left leg & they first thought it was just the infection than after finally doing a MRI they realized it was the dead bone in my knee. So far I've been told it's not bad to the point I will need a replacement & they finally had taken me off the steroids at that time but my labs are still so awful this last week they said I have to go back on steroids so I have to be closely monitored to make sure it doesn't damage more or kill more bone. Let me know if you have any other questions but so far that is my experience. You can also check out my web site I blog & update everyone on @ www.ezrasarticles.com

    Staying Strong,
    Ezra
     
    avatar
    Lupylisa44 replied to Patientofmanydiagnosis's response:
    Thanks Ezra for taking the time to reply!!!

    Lupylisa
     
    avatar
    Istillbannie responded:
    I have AVN of the hips, knees (one knee replaced in my 30s) and in my spine all due to being on steroids for 30 straight years. If you have any question I will do my best to help you. Take care, Annie
     
    avatar
    Lupylisa44 replied to Istillbannie's response:
    Hi Annie!

    Long time no see! It's good to see you posting! How have you been doing?

    Lupylisa
     
    avatar
    David Zelman, MD responded:
    Yes this is more likely to occur in lupus especially if there has been treatment with high doses of steroids.It is often in the hip but can be in other joints and often leads to joint replacement. Two links for add'l info are provided, one with "medscape" more technical than the other that is more patient oriented.
    David Zelman MD
    http://www.mayoclinic.com/health/avascular-necrosis/DS00650
    http://emedicine.medscape.com/article/333364-overview
     
    avatar
    An_206391 replied to David Zelman, MD's response:
    Thank you so much for the information. This was extremely helpful.
     
    avatar
    An_206392 replied to Istillbannie's response:
    Thank you Annie. I go to dr. on Thursday and will let you know. I am very worried about this.
     
    avatar
    An_206393 replied to An_206392's response:
    I have to have hip replacement surgery. The ball joint on my hip has collapsed. Looking forward to relief from the pain.
     
    avatar
    Andie_WebMD_Staff replied to An_206393's response:
    Hi Anon,

    Do you already have your surgery scheduled? I would encourage you to participate on our Knee & Hip Replacement Community and ask some questions there, too.

    We just had a new health expert join us on the board and he's great!

    Glad you will no longer be in pain. Good luck with your surgery. Come back and keep us posted.
     
    avatar
    Andie_WebMD_Staff replied to Andie_WebMD_Staff's response:
    Forgot to give you the link to the Knee & Hip Replacement Community !

    Just click on the link above. :)
     
    avatar
    jessi19661 replied to An_206393's response:
    I am sorry to hear this, anon44790. I am also sorry to hear that Ezra and Annie have also dealt with this. I wish you the best. It sounds like you are getting good medical care now for it.

    I am also on steroids, seemingly permanently, and my doctor and I are both very aware of this possibility, among other long term consequences. It just reinforces in my mind that I better start and keep taking my calcium like I am supposed to. Although there are no gaurantees it will make a diff.

    I just pray for you and hope for the best outcome. My MIL had 2 knees replaced and was instantly out of pain and walking no problems.....isnt that amazing! Hang in there.
    jessi


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.